MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2535
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the coil introducer on the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil (640cx2535 / 30243165) became kinked during the procedure.There was no report of any patient adverse event, no patient complication.A photo of the complaint was included in the complaint file.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint devices were returned for evaluation and analysis.During the microscopic inspection of the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil, the embolic coil was observed in a stretched condition.Based on the product analysis on (b)(6) 2022, this event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the coil introducer on the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil (640cx2535 / 30243165) became kinked during the procedure.There was no report of any patient adverse event, no patient complication.A photo of the complaint was included in the complaint file.The product analysis lab reviewed the photo included in the complaint.[photo analysis]: based on the photo provided, it can be observed that the support coil of the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil has a protruded condition and is kinked.It was noted partially outside of the introducer.The reported issue that the introducer was kinked is confirmed based on the photo of the device.A review of manufacturing documentation associated with this lot (30243165) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturing record evaluation confirmed that the reported issue is not related to the manufacturing process.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil was received; visual inspection was performed.The support coil was observed protruding from the introducer and is kinked, as observed in the photo included in the complaint.It could also be noted that the support coil was significantly pulled out of the introducer.Microscopic inspection was performed.Under magnification, the introducer was observed kinked and open.The embolic coil component is observed in stretched condition.These observed damages could be the result of the condition noted on the support coil; although it could have been inadvertently pulled out, which resulted in the coil stretching and the introducer opening.Functional test could not be performed due to the condition of the returned complaint device.The reported issue in the complaint that the coil introducer is kinked is confirmed based on the finding noted on the introducer.However, contributing factors could not be conclusively identified.The exact time when the coil introducer kinked cannot be determined.A manufacturing record evaluation was performed, and no non-conformance was found during the review.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use do contain the following precaution: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the observed stretched condition of the embolic coil component cannot be conclusively determined.Attempts were made to obtain information related to the procedure, to the reported device issue did not yield any response.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.5mm x 3.5cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in stretched condition as observed under magnification during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X3.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13726760
Report Number3008114965-2022-00186
Device Sequence Number20347467
Product Code KRD
UDI-Device Identifier10886704030676
UDI-Public10886704030676
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number640CX2535
Device Catalogue Number640CX2535
Device Lot Number30243165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Initial Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown